Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 33, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 23, 2017, 4:12 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2017, 4:12 AM EDT (08:12 UTC)
- Expired
- Jun 23, 2017, 10:35 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
486 WHUS72 KKEY 230812 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 412 AM EDT FRI JUN 23 2017 GMZ052>055-072>075-231500- /O.NEW.KKEY.SC.Y.0033.170623T0812Z-170623T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 412 AM EDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. * WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL TODAY. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
1 follow-up statement
239 WHUS72 KKEY 231435 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1035 AM EDT FRI JUN 23 2017 GMZ052>055-072>075-231545- /O.CAN.KKEY.SC.Y.0033.000000T0000Z-170623T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1035 AM EDT FRI JUN 23 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 2:17 AM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 23, 2:17 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Key West FL 217 AM EDT Fri Jun 23 2017 .DISCUSSION... .CURRENTLY... KBYX detects isolated showers throughout the forecast area. Skies over the island chain are partly cloudy. Winds over land are east to southeast at 15 to 20 mph. C-MAN winds, on average, are east to southeast at 15 to 20 knots. Temperatures are in the lower 80s. .SHORT TERM (Today through Sunday)... An Atlantic ridge of high pressure will extend across north central Florida today through Saturday. This ridge of high pressure will retreat eastward Saturday night and Sunday. No more than slight chance POPs are needed in the short term portion of the forecast. && .LONG TERM (Sunday night through Thursday)... A cold front will move southward through North Florida Sunday night. An area of enhanced atmospheric moisture should pass through the Florida Keys Monday into Tuesday. The aforementioned cold front will stall over north central Florida Tuesday night and remain in place Wednesday and Wednesday night. This cold front should dissipate Thursday. Rain chances in the long term portion of the forecast will be highest Monday through Tuesday due to the anticipated presence of an atmospheric disturbance in the vicinity of the Florida Keys. && .MARINE... A Small Craft Advisory will be in effect for the coastal waters of the Florida Straits today due to sustained east to southeast surface winds near 20 knots. A Small Craft Advisory will likely be required for the coastal waters of the Florida Straits tonight. A Small Craft Advisory may be required for the coastal waters of the Florida Straits Saturday. No advisories expected Saturday night through at least Tuesday night. && .AVIATION... MVFR ceilings have been observed over the past hour at KEYW. While this is not expected to prevail all night, MVFR episodes such as this cannot be ruled out for either terminal through at least 23/09z. Isolated minor showers in the Upper Keys may briefly impact MTH through 23/12z, and VCSH has been left in the terminal forecast through 24/06z. Expect east-southeasterly winds of 10-15 knots, with gusts near 20 knots to prevail. && .CLIMATE... On this date in Keys Weather History, 1877, rainfall of 1.84 inches was recorded in Key West. This set the daily record for rainfall in Key West for June 23rd, a record which still stands 140 years later. Precipitation records for Key West date back to 1871. && .PRELIMINARY POINT TEMPS/POPS... Key West 88 82 89 82 / 20 20 10 10 Marathon 90 82 91 82 / 20 20 10 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....MCLOVIN Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 22, 5:26 AM EDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 526 AM EDT Thu Jun 22 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-230930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 526 AM EDT Thu Jun 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA STRAITS AND THE SURROUNDING WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ISLAND CHAIN AND THE ADJACENT WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:20 PM EDT | Small Craft Advisory | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.